MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121731052
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 12/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information was received: on (b)(6) 2018, the patient had a minimally invasive cement-free hip tep left to address dysplasia coaxarthrosis left.On (b)(6) 2022, the patient had a revision to address inlay dislocation, metallosis in case of ladle and inlay abrasion (head/liner) prior to the surgery, the patient reported 6 months subluxation phenomena, recurrent falls, squeaking sound, restrictive movement and pain of left hip.During the revision, the surgeon observed severe scarring.On (b)(6) 2024, the patient had a revision with pan change left along with synovectomy of metallosis, pain change.The patient had a twice inlay luxation for cup retention.The patient had a revision, debridement, during the revision, the surgeon observed that the entire joint was black, the liner was was only in the front of the cup (disassociated).The head was not luxated, the inlay had come loose for the 2nd time from the enclosed cement-free cup during a sideways step and was subluxated to mediocaudal.The head was still in the cup.The cup position was regular, no cup loosening, no migration.A purely mechanical problem that the inlay did not hold in the cup.There were no report of surgical delay.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
"the patient did a lunge step ten days ago.Since then she has had pain, movement restrictions, and noises in her left hip.Condition after hip joint implantation in (b)(6) 2018.Revision for inlay dislocation in (b)(6) 2022 (inlay change size 52 standard)".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that hcp is reporting to nca/ bfarm: "the patient did a lunge step ten days ago.Since then she has had pain, movement restrictions, and noises in her left hip.Condition after hip joint implantation in 2018.Revision for inlay dislocation in (b)(6) 2022 inlay change size 52 standard.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the pinn 100 w/gription 52mm exhibits signs of wear on one side inside the implant.Due to the observed damage, it is reasonable to conclude that it was due to a dissociation between the liner and the cup, which caused the head to come in contact with the inner part of the cup.The head shows signs of wear and metal transfer on one side only, which is due to contact with the cup.Based on the unintended interaction of the inner surface of the cup and the femoral head, it is reasonable to conclude that audible sound would be present.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed condition of the pinn 100 w/gription 52mm may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was not performed as it is not applicable to the complaint condition.A dimensional inspection was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the pinn 100 w/gription 52mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : product description: pinn 100 w/gription 52mm, product code: 121731052, lot number: 8674078.1) quantity manufactured: (b)(4) parts, 2) date of manufacture: 23-nov-2017, 3) any anomalies or deviations identified in dhr: there were no non-conformances associated with this lot.4) expiry date: 31-10-2027, 5) ifu reference: no information available.Note: dhr information was retrieved from (b)(4) as it is the same lot number.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: hcp is reporting to nca/ bfarm: "the patient did a lunge step ten days ago.Since then she has had pain, movement restrictions, and noises in her left hip.Condition after hip joint implantation in 2018.Revision for inlay dislocation in june 2022 (inlay change size 52 standard)" the product was not returned to depuy synthes, however photos were provided for review.The x-ray investigation revealed that pinn 100 w/gription 52mm is articulating with the femoral head as a result of a disassociation of the liner from the acetabular cup.Based on the unintended interaction of the inner surface of the cup and the femoral head, it is reasonable to conclude that audible sound would be present.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed condition of the pinn 100 w/gription 52mm may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product code and lote, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn 100 w/gription 52mm would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot product description: pinn 100 w/gription 52mm product code: 121731052 lot number: 8674078 1) quantity manufactured: 08 parts 2) date of manufacture: 23-nov-2017 3) any anomalies or deviations identified in dhr: there were no non-conformances associated with this lot.4) expiry date: 31-10-2027 5) ifu reference: no information available.H10 additional narrative: added: b5.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN 100 W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18730125
Report Number1818910-2024-03637
Device Sequence Number17920019
Product Code KWA
UDI-Device Identifier10603295010203
UDI-Public10603295010203
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121731052
Device Lot Number8674078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/28/2024
04/16/2024
04/25/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date04/01/2024
04/16/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX52OD; APEX HOLE ELIM POSITIVE STOP; DLT TS CER HD 12/14 36MM +5.0; UNK ADAPTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale